Alert archive / California / Snow Advisories in 2006
Snow Advisory 11, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Mar 14, 2006, 10:43 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2006, 10:43 AM PST (18:43 UTC)
- Expired
- Mar 14, 2006, 9:06 PM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 141843 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1043 AM PST TUE MAR 14 2006 .SNOWFALL HAS DECREASED DURING THE EARLY MORNING AS LAST NIGHTS STORM MOVES EAST. SNOW WILL INCREASE DURING THE LATE AFTERNOON AND EVENING OVER THE MOUNTAINS AS ANOTHER FRONT MOVES ACROSS THE AREA. SNOW IS EXPECTED TO DECREASE AGAIN AFTER MIDNIGHT. CAZ003-004-076-150600- /O.CAN.KEKA.WS.W.0003.000000T0000Z-060315T0600Z/ /O.NEW.KEKA.SN.Y.0011.060314T1843Z-060315T0600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1043 AM PST TUE MAR 14 2006 ...WINTER STORM WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. SNOWFALL WILL INCREASE DURING THE AFTERNOON AND CONTINUE THROUGH THE EVENING. SNOW LEVEL WILL BE 2500 TO 3000 FEET THIS AFTERNOON AND FALL TO 2000 TO 2500 FEET OVERNIGHT. NEW SNOW FALL BETWEEN NOON AND MIDNIGHT WILL BE 4 TO 6 INCHES ABOVE 3000...2 TO 4 INCHES FROM 2500 FEET TO 3000 FEET AND LESS THAN TWO INCHES BELOW 2500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS46 KEKA 150506 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 906 PM PST TUE MAR 14 2006 CAZ003-004-076-150615- /O.CAN.KEKA.SN.Y.0011.000000T0000Z-060315T0600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 906 PM PST TUE MAR 14 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW ADVISORY. SIGNIFICANT SNOWFALL HAS DIMINISHED THIS EVENING. ISOLATED SNOW SHOWERS WILL CONTINUE TONIGHT AND DIMINISH THROUGH THE EARLY MORNING HOURS WITH LESS THAN AN INCH OF ADDITIONAL ACCUMULATION EXPECTED. $$ EL
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Mar 14, 4:45 AM PST, 5 hours 58 minutes earlier.
Area forecast discussion, Mar 14, 4:45 AM PST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 445 AM PST TUE MAR 14 2006 .SYNOPSIS...NORTHWEST CALIFORNIA WILL REMAIN IN A COLD AND MOIST WEATHER PATTERN UNTIL SATURDAY. A COLD FRONT MOVED INTO THE DISTRICT YESTERDAY AFTERNOON AND EVENING...BRINGING UP TO 8 INCHES OF NEW SNOW ABOVE 3000 FEET AND UP TO 4 INCHES OF NEW SNOW DOWN TO 2000 FEET. PERIODS OF SHOWERS WILL CONTINUE TODAY AS A COLD POOL MOVES OVER THE AREA. WEDNESDAY THROUGH FRIDAY...ANTICIPATE MORE INTERVALS OF PRECIPITATION...AND BELOW NORMAL TEMPERATURES FOR MID MARCH. && .UPDATE...WINTER STORM WARNING HAS BEEN DOWNGRADED TO AN ADVISORY. SHORT WAVE RIDGING AHEAD OF THE COMPACT SYSTEM...CENTERED AT 40N 127W HAS BROUGHT SOME CLEARING AND WARMING. SNOW LEVELS WILL BE ABOVE 3000 FEET IN MOST AREAS TODAY AND LOWER WITH THE SYSTEM TONIGHT. && .SHORT TERM...EARLY MORNING SATELLITE PICTURES SHOWED AN UPPER LEVEL LOW CENTERED WEST OF OREGON SLOWLY MOVING EAST. OPEN CELLULAR CUMULUS CONVECTION...ON THE CYCLONIC SIDE OF A 130KT JET...WAS STREAMING RIGHT TOWARD THE NORTHWEST CAL COAST. SCATTERED LIGHTNING STRIKES WERE DETECTED IN THE CSTL WATERS IN THE LATE AFTERNOON AND DURING THE EVENING ON MONDAY. AN NWS WEATHER SPOTTER IN BRICELAND AT 1600 FEET (IN SOUTHERN HUMBOLDT COUNTY) REPORTED SNOW FALLING 11PM PST (UP TO AN INCH ON THE GROUND) AND THUNDER FROM A DISTANCE CELL OVER THE COASTAL WATERS. THUNDER-SNOW? VAPOR CHANNEL SHOWED THE PRIMARY MID LEVEL VORTEX NEAR 132.5W NEAR 40.5N. TRENDS IN SATELLITE IMAGERY AND MODEL DATA HAS THIS VORTEX HEADING RIGHT INTO THE FORECAST AREA THIS AFTERNOON. TEMPTED TO DOWNGRADE THE WINTER STORM WARNING TO AN ADVISORY TODAY. WITH THE INCOMING VORTEX AND THE POTENTIAL FOR CONVECTIVE DOWNBURSTS AND PERIODS OF HEAVY SNOW THROUGHOUT NW CALIF MOUNTAINS...WILL LEAVE THE WINTER STORM WARNING GOING THROUGH AT LEAST 4-6PM. NWS WEATHER SPOTTERS ALREADY REPORTED 8 INCHES OF SNOW IN 5 HOURS AT 3500 FT IN DINSMORE AND 4 INCHES IN 4 HOURS IN HAYFORK AT 2000 FEET AS A COLD FRONTAL BAND MOVED THROUGH THE DISTRICT YESTERDAY AFTERNOON/EVENING. GFS/ETA SOLUTIONS INDICATE 700-500MB SHORT-WAVE TROUGH PASSAGE THIS EVE...THEN INCREASING STABILITY AND DOWNWARD MOTION AFTER 06Z WED. THUS...WILL REDUCED POPS AFTER 06Z ALL ZONES. ANOTHER SHORT-WAVE SYSTEM WILL DROP DOWN FROM THE GULF OF ALASKA ON WED. EXPECT A RE-NEWED ROUND OF PRECIP...ALONG WITH WARNINGS OR ADVISORIES FOR SNOWFALL WEDNESDAY THROUGH THURSDAY. SNOW LEVELS SHOULD BE HIGHER ON WED AND THU. 500 FEET EITHER OF 3KFT WILL MEAN THE DIFFERENCE BETWEEN A WARNING OR AN ADVISORY. LATEST QPF GUIDANCE FROM NCEP MODELS AND HPC GRIDS YIELD BELOW WARNING SNOW AMOUNTS IN 12 HRS OR IN 24 HRS IF SNOW LEVELS RISE ABOVE AND REMAIN ABOVE 3000 FEET. .LONG TERM...BROAD UPPER-LEVEL TROUGH WILL REMAIN OFFSHORE THE FORECAST AREA FRI...BRINGING PERIODIC PRECIP. TROUGH ALOFT SHOULD PASS EAST ON SATURDAY AND PUT NW CALIF IN A N-NWLY FLOW PATTERN. FLOW PATTERN DOES LOOK BETTER FOR DRYING AND STABILIZATION OF THE AIR MASS. SUSPECT WE WILL STILL SEE SHALLOW SHOWER ACTIVITY ON SATURDAY...DUE TO INSTABILITY ASSOCIATED WITH COLD AIR ALOFT AND AN ONSHORE FLOW. ON SUNDAY...OFFSHORE FLOW DEVELOPS AS A RIDGE BUILDS INLAND. WILL KEEP THE BULK OF THE FORECAST AREA MAINLY DRY. GFS SOLUTION BRINGS A FRONTAL SYSTEM THROUGH THE RIDGE ON MON OR TUE NEXT WEEK. WILL DOWN PLAY THE PRECIP CHANCES WITH THIS FRONT. THE FRONT WILL PROBABLY STALL OUT AS IT RUNS UP A STRONG DOWNSTREAM RIDGE. =DJB && .AVIATION....SHOWERS WITH TEMPORARY MVFR CONDITIONS WILL CONTINUE THROUGH THE DAY AT ALL AIRPORTS. THUNDERSTORMS ALSO LIKELY AT COASTAL AIRPORTS THROUGH THE MORNING AS UPPER LEVEL TROUGH APPROACHES THE COAST. EXPECT CLEARING CONDITIONS LATE THIS EVENING AFTER LOW MOVES ONSHORE. KLEESCHULTE && .EKA...WATCHES/WARNINGS/ADVISORIES... /WINTER STORM WARNING ABV 2500FT CAZ003-004-076/ /SMALL CRAFT ADVISORY PZZ450>475/ && VISIT US AT WWW.WEATHER.GOV/EUREKA
Nearby
Snow Advisories in California, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.